MAUDE Adverse Event Report: ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED
Model Number KMCSUN-D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Fall (1848); Head Injury (1879)
Date of Event 05/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please note that previous medwatch reports for this product may have been submitted under the following registration numbers (b)(4).Currently, these products are to submitted under (b)(4).Registration # (b)(4).The device evaluation revealed that there were no abnormalities found with the lift nor the sling that could have contributed to the event.Additional information will be provided in a follow-up report upon the investigation conclusions.
 
Event or Problem Description
It was reported to arjo representative that there was an incident with the involvement of maxi move passive floor lift and passive clip sling.It was reported that during transfer of the resident from the bed to the wheelchair, right shoulder sling's clip detached from the spreader bar attachment point.Following information provided, the patient fell out of the sling to the floor and sustained head injury.Hospitalization was also required and 8 stitches were applied.The resident returned to the facility the same day.
 
Event or Problem Description
It was reported to arjo by the nursing home ¿extendicare¿ located in st.Catherines, canada that there was an incident with the involvement of maxi move passive floor lift and passive clip sling.The facility administrator stated that the resident fell out of the sling.Following information collected, during transfer from the bed to the wheelchair, the right shoulder sling's clip detached from the spreader bar attachment point.As the consequence of the event the patient sustained head injury.Hospitalization was required and 8 stitches were applied.The resident returned to the facility the same day.
 
Additional Manufacturer Narrative
It was reported to arjo by the nursing home ¿extendicare¿ located in st.Catherines, canada that there was an incident with the involvement of maxi move passive floor lift and passive clip sling.The facility administrator stated that the resident fell out of the sling.Following information collected, during transfer from the bed to the wheelchair, the right shoulder sling's clip detached from the spreader bar attachment point.As the consequence of the event the patient sustained head injury.Hospitalization was required and 8 stitches were applied.The resident returned to the facility the same day.Arjo qualified representative visited the customer facility after the event to perform an interview and device evaluation.No malfunction was found within maxi move lift or the sling.As no abnormalities were detected, both sling and lift were put for further use.The customer suggested that one of the clips might not have been attached to the lift properly.According to information provided by the arjo equipment consultant, when the facility staff performed transfer again using the claimed sling and lift, it turned out that the clips remained hooked in place.The detachment was not recreated.The maxi move instruction for use (001.25060 rev.15) provides pictographic procedure regarding clip attachment process.The document guides, step by step, through a proper sling application.It is important to make sure that the clip sling is attached securely before and during the lifting process.According to the warning in the ifu: ¿always check that all the sling attachment clips are fully in position before and during the lifting cycle, and in tension as the patient¿s weight is gradually taken up.¿ based on product knowledge and previously made simulations we can state that a sling clip, once correctly attached and monitored to stay in place as the weight of the person in the sling is gradually taken up, as stated in the labeling, is locked in position with the weight of the patient.It cannot go down as it is suspended on the clip attachment lug, and it cannot go upward because it is pulled down by the weight of the patient.To sum up, arjo passive floor lift and passive clip sling were used as a system for patient transfer when resident slipped out of a device.There were no abnormalities found within the lift or the sling that could have contributed to the event.However, one of clips detached and the patient fell of the sling so the system did not work as intended.We decided to report this complaint to the competent authorities due to the fact that clip detached during transfer which caused the patient to fall out of the sling and sustain a serious injury.

Brand Name
MAXI MOVE
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA  J1X 5Y5
MDR Report Key10050449
Report Number9681684-2020-00027
Device Sequence Number11492084
Product Code FSA
UDI-Device Identifier05055982766951
UDI-Public(01)05055982766951(11)190919
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberKMCSUN-D
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight50